Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes scanty menstrual bleeding after taking an I-Pill?

: I am 24 years old girl from India. my question is related periods. i had sex with my fiance on 17th of December and took an ipill on 18th December . accidentally we again had unprotected sex on 6 january and took an ipill after 7 hours. my expected period date according to my cycle is 21st January but my periods have arrived yesterday i.e.22nd january. and i am having very low bleeding in spots as compared to usually i get heavy bledding on first two days. is it normal ? i am worried.
Tue, 10 Apr 2018
Report Abuse
General & Family Physician 's  Response
Hello,

Bleeding usually starts after 3 to 4 days of taking I-pill but varies from person to person. This bleeding is usually Scanty and less than regular cycle. So, no need to worry for that.

For pregnancy issue:
Wait for the next cycle Or Do urine pregnancy test after 1 month. If in next cycle bleeding occurs and pregnancy test is negative then pregnancy can be ruled out.

Otherwise, USG (Ultrasonography) is a confirmatory test. As a preventive measure, always use condom or birth control pills for unwanted pregnancy.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Hiren Hirpara
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi doctor I took ipill on 12 nov and after that I was expecting my periods on 24 nov . Periods was on time but it was much much lighter than usual....